Om Prakash Agrawal | Mechanical Engineering and Energy Processes | SIU

Home
Southern Illinois University

CONTACT

SIU.EDU

College of Engineering

Om Prakash Agrawal

Professor

Om Agrawal

Phone: 618-453-7090
Fax: 618-453-7658
om@engr.siu.edu

Dr. Om P. Agrawal is a full professor in the Department of Mechanical Engineering and Energy Processes at Southern Illinois University, Carbondale, IL.  Since 1997, Professor Agrawal has been actively involved and promoting in the area of Fractional Derivatives and Their Applications.  He has made significant contributions to the field including: Formulation of fractional variational calculus and fractional Euler-Lagrange equations, Deterministic and stochastic analysis of fractional dynamic and fractional optimal control systems, and analytical and numerical tools and techniques for fractional systems.  Dr. Agrawal has been a plenary keynote speaker and invited speaker at several symposia, conferences, and universities.  He has received various awards for his contributions in the field of Fractional Derivatives.

In 2003, he organized the First Symposium on Fractional Derivatives and Their Applications in Chicago.  This symposium was the first symposium to bring together at one place many people from different fields (engineering, science, economics and finance, mathematics, bioengineering, etc.) working on the application of Fractional Derivatives.  In 2004, Professor Agrawal led a US team in a US-French collaboration on Fractional Derivatives and Their Applications.  One of his works was recently called the Agrawal Principle by some experts in the field.  Along with Prof. Tenreiro Machado and Dr. Sabatier, Professor Agrawal has co-edited a special issue of Nonlinear Dynamics and a book on Recent Advances in Fractional Calculus.  Currently, Professor Agrawal is an associate editor of the Journal of Computational and Nonlinear Dynamics and the Indian Journal of Theoretical Physics.  He is also a member of the editorial board of the International Journal of Differential Equations and Fractional Dynamic Systems.

EDUCATION

  • Ph.D.   Mechanical Engineering (1984), University of Illinois at Chicago, Chicago, IL.
  • M.S.    Mechanical Engineering (1980), Indian Institute of Science, Bangalore, India.
  • B.S.     Mechanical Engineering (1978), Birla Institute of Technology, Ranchi, India.

AWARDS

  • Best Researcher of the College of Engineering Award 2006
  • Recognition for contribution to the field of Fractional Calculus, Ankara, Turkey, April, 2006. Guest of Honor at the National Workshop on Applications of Fractional Calculus in Engineering, March 9-11, 2012.
  • SIU Scholar Excellence Award 2013                                                          

CURRENT RESEARCH

  • Fractional Derivatives and Their Applications.

AREAS OF SPECIALIZATION AND INTEREST

  • Fractional derivatives and their applications
  • Computer-aided analysis and design of rigid/flexible multibody systems
  • Numerical analysis, finite element methods and continuum mechanics
  • CAD/Simulation of mechanical systems

SELECTED PUBLICATIONS

M. Klimek and O. P. Agrawal, Regular Fractional Sturm-Liouville Problem with Generalized Derivatives of Order in (0, 1), IFAC Joint conference: 5th Symposium on System Structure and Control, 11th Workshop on Time-Delay, Feb. 2013, Grenoble, France.

O. P. Agrawal, “Generalized Multiparameters Fractional Variational Calculus,” International Journal of Differential Equations, Volume 2012 (2012), Article ID 521750, doi:10.1155/2012/521750.

Om P. Agrawal, Some Generalized Fractional Calculus Operators and Their Applications in Integral Equations, Fractional Calculus and Applied Analysis, Vol. 15, No. 4, 2012, pp. 700-711.

M. Klimek and O. P. Agrawal, “Fractional Sturm-Liouville Problem,” Computers and Mathematics with Applications, Special Issue: Fractional Differentiation and Its Applications I, 2013, ISSN 0898-1221, http://dx.doi.org/10.1016/j.camwa.2012.12.011.

Agrawal, O.P, Hasan, Md. Mehedi and Tangpong, X.W., 2012, “A Numerical Scheme for a Class of Parametric Problem of Fractional Variational Calculus,” ASME Journal of Computational and Nonlinear Dynamics, 7(2), 2012, 021005 DOI: 10.1115/1.4005464.

M. Klimek and O. P. Agrawal, On a regular fractional Sturm-Liouville problem with derivatives of order in (0,1). In : Proceedings of the 13th International Carpathian Control Conference, 28-31 May 2012, Vysoke Tatry (Podbanske), Slovakia. dx.doi/10.1109/CarpathianCC.2012.6228655.

Hasan, Md. Mehedi, Tangpong, X.W. and Agrawal, O.P, 2011, “Fractional Optimal Control of Distributed Systems in Spherical and Cylindrical Coordinates,” Journal of Vibration and Control. DOI: 10.1177/1077546311408471.

Agrawal, O.P, Hasan, Md. Mehedi and Tangpong, X.W., 2012, “A Numerical Scheme for a Class of Parametric Problem of Fractional Variational Calculus,” ASME Journal of Computational and Nonlinear Dynamics, 7(2), DOI: 10.1115/1.4005464.

Agrawal O. P.; Muslih, S. I.; Baleanu, D., 2011, “Generalized variational calculus in terms of multi-parameters fractional derivatives,” Communications in Nonlinear Science and Numerical Simulation, Vol. 16, No. 12, Special Issue: SI, pp. 4756-4767 DOI: 10.1016/j.cnsns.2011.05.002, Published: DEC 2011.

Hasan, Md. Mehedi, Tangpong, X.W. and Agrawal, O.P, “A Numerical Scheme for Fractional-Order Isoperimetric Problem,” DETC2011-48768, ASME International Design Engineering Technical Conferences, August 28-31, 2011, Washington DC.